Alert archive / Arizona / Special Weather Statements in 2015

Special Weather Statement, NWS Tucson, AZ

August 29, 2015Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Aug 29, 2015, 3:21 PM MST for Santa Cruz County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2015, 3:21 PM MST (22:21 UTC)
Expired
Aug 29, 2015, 4:15 PM MST
In force
54 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 29 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
2583 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WWUS85 KTWC 292221
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST SAT AUG 29 2015
 
AZZ503-504-507-513-292315-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
321 PM MST SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND EAST
CENTRAL PIMA COUNTIES UNTIL 415 PM MST...

AT 318 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EAST 
OF INTERSTATE 10 NEAR THE SANTA RITA MOUNTAINS INCLUDING MADERA 
CANYON. THE STORMS ARE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH...HEAVY RAINFALL...AND FREQUENT 
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...EAST SAHUARITA...SUMMIT...TUBAC...
SONOITA...AMADO...ARIVACA JUNCTION...CORONA DE TUCSON AND MADERA
CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3209 11111 3209 11078 3163 11062 3163 11106
TIME...MOT...LOC 2218Z 010DEG 4KT 3181 11090 

$$

CANTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:50 PM MST, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 29, 1:50 PM MST, 1 hour 31 minutes before
ZCZC PHXWRKAFD 291903
TTAA00 KPHX DDHHMM

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
150 PM MST SAT AUG 29 2015

.SYNOPSIS...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND
INTO EARLY NEXT WEEK. GRADUALLY DRIER CONDITIONS WILL THEN LIMIT
THUNDERSTORMS TO EAST OF TUCSON THE SECOND HALF OF NEXT WEEK. HOTTER
THAN AVERAGE TEMPERATURES FOR THE NEXT FEW DAYS FOLLOWED BY
TEMPERATURES FALLING TO NEAR AVERAGE AROUND THE MIDDLE OF THE
UPCOMING WEEK.

&&

.DISCUSSION...SATELLITE AND RADAR IMAGERY WERE SHOWING SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST ARIZONA EARLY
THIS AFTERNOON. MOST OF THE ACTIVITY HAS BEEN IN THE MOUNTAINS BUT A
FEW HAVE MANAGED TO DEVELOP OVER THE WESTERN DESERTS OF PIMA COUNTY
AROUND THE TOWNS OF WHY AND AJO. THE WINDS ALOFT REMAINED RATHER
LIGHT SO THE STORMS HAVE BEEN VERY PULSE LIKE IN NATURE WITH LITTLE
MOVEMENT SO FAR. LATEST HRRR CONTINUED TO SHOW SMALL SHOWERS AND
THUNDERSTORMS DOTTED ACROSS MUCH OF SOUTHEAST ARIZONA THROUGH LATE
THIS EVENING. MUCH MORE THAN SUGGESTED BY THE MORNING UPPER-AIR
SOUNDING AT KTWC. AT ANY RATE...LOOKING AT MORE THUNDERSTORM
ACTIVITY COMPARED TO YESTERDAY ALREADY. MODELS SUGGEST ANOTHER
RATHER ACTIVE DAY FOR SUNDAY AS WELL...WITH A LITTLE MORE ORGANIZED
THUNDERSTORMS RATHER THAN PULSE IN NATURE. THEREAFTER...
THUNDERSTORMS WILL DIMINISH IN COVERAGE EACH DAY AS A DRIER
SOUTHWESTERLY FLOW EVOLVES IN RESPONSE TO A LOW PRESSURE SYSTEM
PASSES THROUGH THE NORTHERN TIER STATES. HIGH TEMPERATURES WILL
REMAIN SEVERAL DEGREES ABOVE NORMAL...THEN LOWER TO NEAR SEASONAL
READINGS AROUND WEDNESDAY.

&&

.AVIATION...VALID THRU 31/00Z.
SCT TO LOCALLY BKN CLOUDS AT 8-12 KFT AGL. ISOLD SHRA/TSRA
INCREASING IN COVERAGE THIS AFTERNOON WITH KDUG AND KOLS TERMINALS
LIKELY AFFECTED DIRECTLY.  FOR THE KTUS TERMINAL TSRA WILL DEVELOP
OVER THE HIGH TERRAIN AROUND THE AREA WITH A SMALL CHANCE OF ONE
AFFECTING THE TERMINAL 29/22Z THRU 30/02Z.  BRIEF MVFR CONDITIONS
AND GUSTY WINDS OF 30 TO 40 KTS WILL BE POSSIBLE IN AND AROUND
STRONGER STORMS.  AFTER 30/05Z SKIES CLEARING WITH A REPEAT ON
SUNDAY WITH RESPECT TO CLOUD AND SHRA/TSRA REDEVELOPMENT.  OUTSIDE
OF THUNDERSTORM INFLUENCE SURFACE WINDS WILL GENERALLY BE UNDER 10
KTS.  AFTER AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THE EARLY EVENING BEFORE DYING OFF LATE EVENING HOURS.  PRIME
CONCERN IS STRONG WINDS AND HEAVY RAIN DUE TO SLOW MOTIONS.  THIS
BASIC IDEA WILL CONTINUE INTO EARLY NEXT WEEK...WITH DAILY AFTERNOON
AND EVENING STORMS EXPECTED.  STARTING MONDAY STORMS WILL TEND TO BE
MORE FOCUSED OVER EASTERN ZONES...WITH SIGNIFICANTLY DIMINISHED
THUNDERSTORM ACTIVITY FROM WEDNESDAY ON.  THUNDERSTORMS ARE EXPECTED
TO BE WET AND AS IS TYPICAL MAY PRODUCE STRONG...GUSTY AND ERRATIC
WINDS WITH THE STRONGER THUNDERSTORMS.

THROUGH SUNDAY GENERALLY LIGHT TERRAIN DRIVEN WINDS ARE EXPECTED.
FROM MONDAY ONWARD A WEST TO SOUTHWEST FLOW WILL GRADUALLY DEVELOP
ACROSS ARIZONA.  THE STRONGEST WINDS WILL BE ACROSS ZONE
150...PEAKING IN THE 15-20 MPH RANGE.  THIS FLOW WILL ALSO STEADILY
PUSH THE MOISTURE OUT OF THE REGION FOR DECREASING CHANCES OF
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Aug 29, 12:25 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1225 PM MST SAT AUG 29 2015

AZZ507-508-513-292015-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
1225 PM MST SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL
115 PM MST...

AT 1225 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF DRAGOON...MOVING WEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAINT DAVID.

LAT...LON 3200 10999 3183 10995 3174 11020 3200 11026
TIME...MOT...LOC 1925Z 079DEG 6KT 3190 11006
Special weather statement, Aug 29, 2:36 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
236 PM MST SAT AUG 29 2015

AZZ503-504-507-513-292215-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
236 PM MST SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND EAST
CENTRAL PIMA COUNTIES UNTIL 315 PM MST...

AT 234 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NEAR MADERA CANYON AND SONOITA...MOVING SOUTHWEST AT 5
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...RIO RICO NORTHEAST...TUBAC...
TUMACACORI-CARMEN...RIO RICO SOUTHEAST...PATAGONIA LAKE...SONOITA...
AMADO...ARIVACA JUNCTION...MADERA CANYON AND ELGIN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3193 11072 3178 11066 3172 11048 3146 11092
      3159 11107 3183 11108
TIME...MOT...LOC 2134Z 048DEG 4KT 3178 11082

CARLAW
Special weather statement, Aug 29, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST SAT AUG 29 2015

AZZ503-504-507-513-292315-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
321 PM MST SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND EAST
CENTRAL PIMA COUNTIES UNTIL 415 PM MST...

AT 318 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EAST
OF INTERSTATE 10 NEAR THE SANTA RITA MOUNTAINS INCLUDING MADERA
CANYON. THE STORMS ARE NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH...HEAVY RAINFALL...AND FREQUENT
LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...EAST SAHUARITA...SUMMIT...TUBAC...
SONOITA...AMADO...ARIVACA JUNCTION...CORONA DE TUCSON AND MADERA
CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3209 11111 3209 11078 3163 11062 3163 11106
TIME...MOT...LOC 2218Z 010DEG 4KT 3181 11090

CANTIN

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 12:25 PM MSTSpecial Weather StatementTWCCochise50 min
Aug 29, 2:36 PM MSTSpecial Weather StatementTWCSanta Cruz39 min
Aug 29, 4:17 PM MSTAreal Flood AdvisoryTWCPima118 min
Aug 29, 4:34 PM MSTSpecial Weather StatementTWC41 min

Nearby

Special Weather Statements in Arizona, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.